Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 23, 2001, 8:17 PM CST for Hockley County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2001, 8:17 PM CST (02:17 UTC)
- Expired
- Mar 23, 2001, 8:45 PM CST
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hockley County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 8:25 PM CST | Thunderstorm Wind 60 E | Anton, TX | Strong thunderstorm wind blew a vehicle off the road south of town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:00 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 23, 7:00 PM CST, 1 hour 17 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CST FRI MAR 23 2001 A LINE OF THUNDERSTORMS ARE MOVING INTO THE WESTERN COUNTIES OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE. SEVERAL WEAK SURFACE BOUNDARIES WERE LOCATED ACROSS THE PNHDL AND SOUTH PLAINS WITH DEEPER MOISTURE EXTENDING FROM LAW TO JST TO DRT. THIS DEEPER MOISTURE WILL SLOWLY ADVECT WEST AND NORTHWEST...AS THE 030Z JAYTON PROFILER DOES SHOW WEAK SOUTHEAST WINDS IN THE LOWEST 3 KM. THE MESO ETA FORECAST THE EASTERLY FLOW TO INCREASE BY 03Z...THEREFORE THE LINE OF THUNDERSTORMS WILL HOLD TOGETHER AFTER SUNSET...AND POSSIBLY INTENSIFY AS THE LOW-LEVEL INFLOW AND MOISTURE INCREASES. I WILL UPDATE POPS OVER THE WESTERN HALF OF CWFA TO CATEGORICAL AND LIKELY OVER THE EASTERN COUNTIES. .LUB...NONE. 20
In the hours before
Special weather statement, Mar 23, 5:44 PM CST, 2 hours 33 minutes before
TXZ021>044-240500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 544 PM CST FRI MAR 23 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 71 UNTIL 11 PM TONIGHT FOR ALL OF THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE ROLLING PLAINS. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY... KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER... STONEWALL...SWISHER...TERRY...YOAKUM... THIS WATCH DOES INCLUDE THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
Special weather statement, Mar 23, 8:17 PM CST, 0 minutes before
TXZ021-027-033-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 817 PM CST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES. BAILEY...COCHRAN...AND PARMER. 20
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:34 PM CST | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 41 min |
| Mar 23, 8:28 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 47 min |
| Mar 23, 9:06 PM CST | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| Mar 23, 10:25 PM CST | Severe Thunderstorm Warning | LUB | King | 35 min |
| Mar 23, 10:54 PM CST | Severe Thunderstorm Warning | LUB | Stonewall | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.